MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-08
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The nmpa report number is (b)(4).It was reported that the procedure was performed to treat a mildly calcified and tortuous lesion in the left anterior descending (lad) artery.A 4 x 8 mm nc trek balloon dilatation catheter (bdc) was used at the lesion and inflated 1-2 times to 16 atms and completely deflated; however, during the withdrawal resistance was felt.After the device was removed with force, the balloon was noted to be broken [ruptured].Therefore, a non-abbott device was used to complete the procedure.There were no reported adverse patient effects nor clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 (against resistance).
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that force had to be used to remove the balloon from the anatomy as resistance was encountered.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu), stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is unlikely that the ifu deviation contributed to the reported complaint and had to happen given the clinical situation.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported balloon rupture could not be determined; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.In this case, it is unlikely that the instructions for use (ifu) deviation contributed to the reported complaints and had to happen given the clinical situation.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, insufficient prep, interactions with other devices or lesion calcification.A conclusive cause for the reported balloon rupture could not be determined; however, it is likely that the reported balloon rupture contributed to the reported difficulty removing the device as the balloon likely did not refold to it intended stated due to the rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21859104
Report Number2024168-2025-03974
Device Sequence Number12734650
Product Code LOX
UDI-Device Identifier08717648152054
UDI-Public(01)08717648152054(17)270831(10)40928G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012453-08
Device Catalogue Number1012453-08
Device Lot Number40928G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown